Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 51, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2010, 12:12 PM CDT for Val Verde County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2010, 12:12 PM CDT (17:12 UTC)
- Expired
- Jul 4, 2010, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 126 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 12:56 PM CDT | FLASH FLOOD | 10 Nne Juno, TX | HWY 163 AT THE VAL VERDE AND CROCKETT COUNTY LINE IS CLOSED DUE TO HIGH WATER |
| Jul 4, 12:58 PM CDT | FLASH FLOOD | 15 Se Pandale, TX | FOUR TO FIVE FEET OF WATER OVER BLUE HILLS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541
WGUS54 KEWX 041712
FFWEWX
TXC465-042015-
/O.NEW.KEWX.FF.W.0051.100704T1712Z-100704T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1212 PM CDT SUN JUL 4 2010
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VAL VERDE COUNTY...
* UNTIL 315 PM CDT.
* AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
FLASH FLOODING FROM A THUNDERSTORM NEAR JUNO...MOVING NORTH AT 20
MPH.
* THE STORM PRODUCING FLASH FLOODING WILL AFFECT ROADWAYS ALONG THE
DEVILS RIVER...THE PECOS RIVER...AND THE RIO GRANDE...AS WELL AS
THE TRIBUTARIES OF THESE RIVERS.
EXPECT ADDITIONAL RAINFALL TOTALS OF ONE-HALF TO ONE INCH OF RAIN
OVER PARTS OF THE WARNED AREA THROUGH 1 PM. ACCUMULATED RAINFALL
TOTALS SINCE MIDNIGHT HAVE LIKELY REACHED 3 TO 5 INCHES OVER SOUTH
CENTRAL AND SOUTHWESTERN PORTIONS OF VAL VERDE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.
&&
LAT...LON 3029 10175 3030 10093 2947 10112 2951 10119
2952 10127 2959 10126 2957 10130 2959 10133
2965 10132 2965 10138 2975 10143 2976 10155
2978 10156 2976 10158 2975 10165 2978 10176
3013 10178
$$2 follow-up statements
298
WGUS74 KEWX 041808
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
108 PM CDT SUN JUL 4 2010
TXC465-042015-
/O.CON.KEWX.FF.W.0051.000000T0000Z-100704T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
108 PM CDT SUN JUL 4 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR VAL
VERDE COUNTY...
AT 1256 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A ROAD
CLOSURE AT HIGHWAY 163 NEAR THE VAL VERDE AND CROCKETT COUNTY LINE.
NUMEROUS OTHER PORTIONS OF HIGHWAY 163 ARE LIKELY UNDER WATER...
ESPECIALLY NEAR THE DEVILS RIVER CROSSINGS. WIDESPREAD FLOODING
CONDITIONS CONTINUE ALONG THE DEVILS RIVER...PECOS RIVER...THE RIO
GRANDE...AND THE TRIBUTARIES OF THESE RIVERS.
DOPPLER RADAR ESTIMATES INDICATES THAT AN ADDITIONAL ONE-HALF TO ONE
INCH OF RAIN REMAINS POSSIBLE OVER THESE ALREADY SATURATED AREAS
THROUGH 2 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.
&&
LAT...LON 3029 10175 3030 10093 2947 10112 2951 10119
2952 10127 2959 10126 2957 10130 2959 10133
2965 10132 2965 10138 2975 10143 2976 10155
2978 10156 2976 10158 2975 10165 2978 10176
3013 10178
$$811
WGUS74 KEWX 042013
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
313 PM CDT SUN JUL 4 2010
TXC465-042020-
/O.EXP.KEWX.FF.W.0051.000000T0000Z-100704T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
313 PM CDT SUN JUL 4 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM CDT FOR VAL VERDE
COUNTY...
AT 310 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
WEAKENING TRENDS OF THE SHOWERS AND THUNDERSTORMS OVER NORTHERN
MEXICO AND VAL VERDE COUNTY. RADAR ESTIMATED RAINFALL RATES OVER THE
PAST HOUR HAVE BEEN MOSTLY BELOW ONE-QUARTER INCH PER HOUR.
THUS...THE FLASH FLOOD WARNING FOR VAL VERDE COUNTY WILL BE ALLOWED
TO EXPIRE AT 315 PM.
HOWEVER...AN URBAN AND SMALL STREAM ADVISORY WILL BE ISSUED SHORTLY
TO ADDRESS CONTINUED FLOOD HAZARDS FROM MAIN STEM RIVER AND STREAM
FLOODING.
LAT...LON 3029 10175 3030 10093 2947 10112 2951 10119
2952 10127 2959 10126 2957 10130 2959 10133
2965 10132 2965 10138 2975 10143 2976 10155
2978 10156 2976 10158 2975 10165 2978 10176
3013 10178
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:31 AM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 4, 6:31 AM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 AM CDT SUN JUL 4 2010 .DISCUSSION... SEE AVIATION SECTION. && .AVIATION... MVFR CONDITIONS WILL BE SLOW TO IMPROVE THIS MORNING..HOWEVER VFR CONDITIONS ARE FORECAST TO PREVAIL BY 17Z AT I-35 TERMINALS. THUNDERSTORMS ARE FORECAST AT KDRT LATER TODAY WITH MVFR CONDITIONS PERSISTING. SCATTERED SHOWERS ARE FORECAST NEAR I-35 TERMINALS TODAY...BUT POPS ARE TOO LOW TO INCLUDE IN FORECAST PREVAILING CONDITIONS. A MODERATE SSE LOW LEVEL FLOW IS FORECAST TO PERSIST...WITH SURFACE WIND GUSTS BETWEEN 23-27 MPH TODAY. && .PREV DISCUSSION... /ISSUED 344 AM CDT SUN JUL 4 2010/ DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN NORTHWARD ACROSS VAL VERDE COUNTY. THE DEEP TROPICAL MOISTURE AXIS WILL REMAIN OVER VAL VERDE COUNTY TODAY SO WE HAVE EXTENDED THE FLASH FLOOD WATCH THRU 7 PM THIS EVENING. EARLY THIS MORNING THE REMAINDER OF THE CWFA WAS EXPERIENCING ISOLATED TO SCATTERED STREAMER SHOWERS ASSOCIATED WITH THE LOW LEVEL JET. FOR TODAY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS VAL VERDE COUNTY WITH ISOLATED TO SCATTERED CONVECTION EXPECTED ACROSS THE REMAINDER OF THE CWFA. PWATS ARE STILL IN EXCESS OF 2 INCHES...SO LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY ACROSS VAL VERDE COUNTY. AFTERNOON TEMPS WILL RANGE FROM THE MID 80S ACROSS THE RAIN COOLED EDWARDS PLATEAU TO AROUND 90 EAST OF THE I-35 CORRIDOR WHERE PARTLY SUNNY SKIES ARE EXPECTED. MONDAY...THE GFS MOVES THE VORT MAX AND QPF BULLS EYE NORTHWARD TO THE RED RIVER WHILE THE NAM...ECMWF AND GEM KEEP THE TROPICAL MOISTURE AXIS ACROSS OUR WESTERN COUNTIES. WE PREFER THE LATTER SOLUTION FOR MONDAY SO RAIN CHANCES WILL CONTINUE FOR SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. EARLY THIS MORNING THE IR/WV SATELLITE LOOP DEPICTS AN UPPER LEVEL LOW PRESSURE SYSTEM SOUTH OF THE MISSISSIPPI DELTA. IT LOOKS LIKE THIS FEATURE WILL DRIFT TO THE WEST OR NORTHWEST OVER THE NEXT FEW DAYS. STILL SOME UNCERTAINTY ON THE TRACK AND STRENGTH OF THIS SYSTEM SO WILL MAINTAIN SLIGHT CHANCE POPS TUESDAY THROUGH THURSDAY. THE NEXT WEATHER SYSTEM THAT MAY IMPACT TEXAS LATE IN THE WEEK IS THE TROPICAL WAVE CURRENTLY LOCATED OVER THE WESTERN CARIBBEAN. THE ECMWF MOVES THIS SYSTEM INTO THE GULF...WITH LANDFALL ON FRIDAY NEAR TAMPICO MEXICO. THE NAM HAS A SIMILAR TRACK. WE WILL CONTINUE SLIGHT CHANCE/CHANCE POPS FRIDAY THRU SUNDAY AND WILL WAIT SEE WHAT TRANSPIRES OVER THE GULF. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 90 77 91 77 92 / 30 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 90 76 91 76 92 / 30 20 20 20 20 NEW BRAUNFELS MUNI AIRPORT 90 76 91 75 92 / 30 20 20 20 20 BURNET MUNI AIRPORT 87 74 88 75 91 / 40 30 30 20 20 DEL RIO INTL AIRPORT 84 76 89 77 91 / 80 50 30 20 20 GEORGETOWN MUNI AIRPORT 88 75 89 76 92 / 30 20 30 20 20 HONDO MUNI AIRPORT 90 77 90 75 93 / 30 30 20 20 20 SAN MARCOS MUNI AIRPORT 90 75 91 75 92 / 30 20 20 20 20 LA GRANGE - FAYETTE REGIONAL 90 76 91 77 92 / 30 20 20 20 20 SAN ANTONIO INTL AIRPORT 90 77 91 77 92 / 30 30 20 20 20 STINSON MUNI AIRPORT 90 77 92 77 92 / 30 30 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: VAL VERDE. && 13/11
Hazardous weather outlook, Jul 4, 5:16 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 AM CDT SUN JUL 4 2010 TXZ171>173-183>194-202>209-217>225-228-051115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 516 AM CDT SUN JUL 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR VAL VERDE COUNTY THROUGH THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED...WITH ISOLATED TOTALS NEAR 4 INCHES POSSIBLE. IN ADDITION TO THE FLASH FLOOD THREAT...THE PECOS RIVER AND THE RIO GRANDE BOTH ABOVE AND BELOW LAKE AMISTAD WILL LIKELY FLOOD WITH ADDITIONAL RAINFALL. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS EDWARDS...KINNEY AND MAVERICK COUNTIES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... FLASH FLOODING AND RIVER FLOODING WILL CONTINUE TO BE THREATS FOR VAL VERDE COUNTY AND MAY EXPAND EAST INTO PORTIONS OF EDWARDS... KINNEY AND MAVERICK COUNTIES ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 4, 10:01 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1001 AM CDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 14 S JUNO 29.95N 101.12W
07/04/2010 VAL VERDE TX LAW ENFORCEMENT
A FOOT AND A HALF OF WATER COVERING A 4 MILE STRETCH OF
ROAD ON HWY 163 AROUND BAKERS CROSSING
&&
EVENT NUMBER EWX1000408
SBSLocal storm report, Jul 4, 11:08 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1108 AM CDT SUN JUL 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 5 NW COMSTOCK 29.73N 101.23W
07/04/2010 VAL VERDE TX LAW ENFORCEMENT
A FOOT AND A HALF OF WATER COVERS RANCH ROAD 1024 AT
COW CREEK
&&
EVENT NUMBER EWX1000409
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 1:23 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jul 4, 4:33 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jul 4, 5:58 AM CDT | River Flood Warning | EWX | Val Verde | 30 hr |
| Jul 4, 7:42 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jul 4, 8:14 AM CDT | River Flood Warning | EWX | Val Verde | 36 hr |
| Jul 4, 8:17 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Jul 4, 10:58 AM CDT | River Flood Warning | EWX | Val Verde | 25 hr |
| Jul 4, 2:00 PM CDT | River Flood Warning | EWX | Val Verde | 22 hr |
| Jul 4, 3:24 PM CDT | Areal Flood Advisory | EWX | Val Verde | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.